Topical application of corticosteroids is frequently used in the therapy of various dermatological diseases due to their antiinflammatory and immunsuppressive effects. Systemic pharmacological levels of glucocorticoids lead, on the other hand, to Cushing syndrome, i.e. significant modifications of intermediary metabolism, body composition, bone mass, haematolymphopoietic system and, last but not least, to skin modifications: purple striae, petechiae, infections. We describe a clinical case of cutaneous changes suggestive for Cushing syndrome of pre-existent axillary striae at an obese male using topic corticoid administration, limited to the surface of application. Although transcutaneous corticoid absorption may lead to overt Cushing syndrome through exceeding the physiological level of plasma glucocorticoids, causing at the same time an inhibition of endogenous corticotroph function, the corticotropic axis of our patient was functioning normally at the moment of the admission (morning plasma cortisol of 11.2 microg/dl, 24 hour urinary cortisol excretion of 76 microg/24 h).The patient equally had normal blood pressure, normal electrolytes, normal blood cell count, absence of osteopenia by DXA-assessed bone mineral density. Abdominal ultrasound investigation showed adrenal glands within normal range and the absence of adrenal or extraadrenal tumors. Skin lesions suggestive for glucocorticoid excess, but unaccompanied by other features of Cushing syndrome, should determine the physician to proceed to a thorough anamnesis. Endogenous or exogenous systemic Cushing syndrome should be nevertheless ruled out.